Return to index | Return to list of articles in: WisdomExperience
Sungazing to increase serotonin and heal migraines and depression
Monday, September 22 2003 - Filed under: General
From the Live-Food newsgroup at www.groups.yahoo.com/groups/live-food
and specifically this message: groups.yahoo.com/group/live-food/message/15036
I've been reading archived posts from Vinny Pinto and others
about sun gazing, and thought I'd run this by you in case anyone
was interested. I've only been sun gazing for a week (now up to
60 seconds), and expected nothing for weeks or months yet, but
I have had some side effects already. (Note that in addtion to the
sun gazing, I've taken off my dark glasses and stopped avoiding
the sun for the first time in decades, so the effect is not due just
to the 60 sec.)
I've tried a number of migraine medications, and what I've been
feeling for the last 2-3 days mimics one of them precisely. I don't
recall the name of it (should have looked it up) but it's a drug that
more or less directly increases seratonin. It's like prozac, but
with a more immediate effect. Sunlight, it is known, increases
seratonin, but I didn't expect it to be so dramatic.
Direct sunlight, thus, can be used as a (superior) substitute for
any prozac-type anti-depressant, and for some very expensive
anti-migraine medications. I've been migraine- free for a week --
too short of a period to conclude much, but the ''drugged'' feeling
is unmistakable -- which brings me to the downside.
Anti-depressants and migraine meds reduce sex drive
(something I wouldn't have expected from the sun), reduce
appetite (no complaint there), and, for me, make me so lethargic
I can barely get motivated to get off the couch! (I complained
about this to my dr. years ago and went on to try other migraine
meds). I don't know if other people have this problem, but an
increase in seratonin just wipes me out. I thought maybe I was
getting sick until I recognized the feeling.
The antidote? All I know of -- and people on this list are gonna
just love it
-- high-protein food such as eggs or fish. The amino
acid that's responsible for seratonin production competes with
certain other amino acids used in producing dopamine and
norepenephrine at the blood-brain barrier.
If anyone know of a better way of counteracting the effects of too
much seratonin... in the meantime, I'll keep staring.
Next Message by same author
I'm responding to two posts here. First of all to William, no I've never tried any hormone for migraine, but I'm trying to get away from pills of any kind. My main purpose for trying sungazing was not the migraines, but if they go away, that's a nice ''side effect''.
To Ed in de Nederlands, gooie dag! (did I spell that right?) -- I've read some of your posts from a while back, so I'm glad to hear from you. Yes, you can use my ''testimonial'' if you wish. However, I'd like to say that one week is much too soon to draw any conclusions, so my claims should be regarded as very conjectural for now. And I'm already getting a little of the visual effects, but again I think I should wait a few weeks at least before making any more claims.
My advice to anyone with migraines is to try to get off the medications, and to try getting as much daylight as possible, up at dawn, wearing no glasses, especially sunglasses. The sungazing may not even be necessary, for someone who doesn't want to try that. Try to avoid indoor lighting if possible (not very helpful advice if you work in an office...). Sunlight is well known to affect seratonin, which in turn effects mood (e.g. depression), migraines, sleep, appetite, etc. If more people knew about this (and acted on it), the pharmaceutical companies' profits would be in serious trouble!
More info on Sungazing:
Check out the many other interesting articles on my website
The information on this website is not a recommendation for treatment. Anyone reading it
should consult his/her physician before considering treatment. The author and publisher can't be held responsible for anything. Use on your own risk.